MDJunction - People Helping People
 
Ask a Question
08/19/2011 10:10 AM

My husband and Hep C

snarfycat
 
Posts: 1
New Member

Dizzy This is the second time in 13 years my husband has had to go through the Hep C treatments,first time it went into remission or so they said. it has been a long road and then this year it reared it's ugly head again. They first put him on the generic brands and then in May when the Victrellis was approved the insurance would only pay for the name brand Pegasys, so he went from 3 shots a week to 1 , but now he has to take 17 pills a day , the Victrellis and Riboviran. I am living in total HELL, he gets started on something and just won't lay off, he gets so mean sometime and does not care who he hurts. I pray and cry a lot, but I do get mad, I am raising my 16 yr. old grandson and he gets mad at him too. for no reason. I have just about had it, I am ready to pack up and leave, but I try to remember he is sick, but he is going to give me a heart attack before it is over. I just need to talk to someone who is going through what I am and see how they cope. I am tired of living with the devil Devil
Reply

08/19/2011 11:55 AM
TBAKER215
 
Posts: 43
Member

So sorry to hear your husband has to treat again. Here is what I can tell

you. HCV treatment has been 1 shot per week for a very long time. Many years ago 3 shots per week was the norm & it was probably mono therapy.

Victrellis (boceprevir) is one of 2 Protase inhibitors approved my the FDA this year. This has been added to the mix with Riba & interferon. Now to the issue at hand. I am very pro AD(anti-depressent) while on TX. I had asked my DR. to put me on an AD pre TX so I could be pro active in my TX.The Dr was not on the same page I was on but by week 12 of TX my

"Riba Rage" was not control & I was put on an AD. Celexea is an AD that many paitents on TX for HCV are taking. It can take a couple of weeks for AD's to kick in so I highly suggest your husband gets on the phone (does your husband know this problem exists?) to the DR. and Gets on an AD asap. They worked for me.


08/19/2011 06:12 PM
eif
eif  
Posts: 1357
Senior Member

Call the doctor now!! Maybe even for something for you. The Riba Rage is awful. I would go from kill mode to tears for no reason at all. I hated everything and everyone. Of course being sick and not able to do what I was used to upset me even more. That poision is very hard on you and messes with your mind.

I am worried for you and your grandson and am sure you husband wouldnt want that to be you alls memories of him. Luckly I was by my self cause I am sure my family would have had hell to pay to live with me. Your just not a happy person with all the pressure of tx and what it does to you.

Just please call the doctor for him and you. I know men are hard headed about taking meds so if you have to slip it in his breakfast.......


08/20/2011 04:17 AM
TBAKER215
 
Posts: 43
Member

"I know men are hard headed about taking meds" I find this statement

a bit to general. It doesn't apply to me & many other men I know. I guess this is referring to men you know.


08/20/2011 07:52 AM
mikeyg
Posts: 44
Member

I agree with Tim and I am also a big proponent for Ad's while on treatment. The phrase “riba rage” is catchy but actually incorrect , the ribavirin is not the culprit here. Interferon Alpha causes chemical changes in the brain and sends some folks way out of balance. That is where the aggression, short temper,depression etc is coming from never mind the fact that treatment can be very harsh for some folks. So there is a medical reason why your husband is acting this way if that gives you any comfort.

I also agree he definitely should talk to his doctor about this , there really doesn't need to be an extra level of suffering on top of the treatment. You mentioned that your husband went into remission, well that does not happen, the mono therapy ether cleared him or it didn't there is no gray area. More than likely he has had the virus all along or somehow re-infected himself over the years.

So please talk to your husband and explain that the interferon is causing this imbalance, this is very normal for hepc treatment and nothing that can't be handled reasonably well. In fact some treatment doctors put you on ad's as a normal protocol before you even start treatment. I think the best you can do until he gets equaled out is to not confront him about anything , kind of just go along but all the time knowing what is really happening and that is a medical issue.

Good luck, Mike


08/20/2011 08:45 AM
mikeyg
Posts: 44
Member

Hi Snarfycat

Just to give you a brief and simple explanation between the old mono therapy and today's pegulated interferon's and why only once a week shots now. Some years back they managed to change the interferon molecule to stay in the system longer “one week” envision a speed boat racing thru the blood system that was the old interferon but now that boat is dragging an anchor slowing it down-- pegulated interferon--.

Treatment is still available with the non pegulated type of interferon it's called (infergen) but they increased the shots to everyday and it' a very, very harsh treatment, I know I tried it.


08/20/2011 09:15 AM
eif
eif  
Posts: 1357
Senior Member

Sorry didnt mean to offend the men on here, just speaking from experience, I have dated a man for the last 9 yrs and he doesnt listen to much I say at all. Here is an example.....

He had been having chest pain, I tell him to take some asprin and go to the doc. Well he didnt take the asprin but did eventally go to the doc. The doc ran some test and told him to take asprin until they could do a heart cath. Turns out he had a 90% blockage in his left arota. Working in this 100 degree heat as a construction worker, only God knows why he didnt have a massive heart attack. He is still on an asprin regiemin. It is a type of blood thinner.

So no alot of men dont listen to what a woman says was my point.


08/20/2011 09:16 AM
eif
eif  
Posts: 1357
Senior Member

Oh yeah they did put in a stint and gave us pictures of the blockage.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved